Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 14, NWS Norman, OK

November 21, 201319 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 21, 2013, 3:57 AM CST for 19 counties in Oklahoma; 7 counties in Texas. It took effect at Nov 21, 2013, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2013, 3:57 AM CST (09:57 UTC)
In effect from
Nov 21, 2013, 6:00 PM CST
Expired
Nov 22, 2013, 6:00 AM CST
In force
12 hr
Issued by
NWS Norman, OK
All 26 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS74 KOUN 210957
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CST THU NOV 21 2013

OKZ014>017-021>025-027>029-033>038-044-TXZ083>086-212200-
/O.NEW.KOUN.WI.Y.0014.131122T0000Z-131122T1200Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS
357 AM CST THU NOV 21 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY. 

* TIMING: THURSDAY EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT
  TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY
  BLOW AWAY IF NOT SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
2 follow-up statements
516 
WWUS74 KOUN 212132
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CST THU NOV 21 2013

TXZ087>089-220545-
/O.EXA.KOUN.WI.Y.0014.131122T0000Z-131122T1200Z/
KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
332 PM CST THU NOV 21 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* TIMING: THURSDAY EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT 
  TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY 
  BLOW AWAY IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ014>017-021>025-027>029-033>038-044-TXZ083>086-220545-
/O.CON.KOUN.WI.Y.0014.131122T0000Z-131122T1200Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS
332 PM CST THU NOV 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* TIMING: THURSDAY EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT 
  TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY 
  BLOW AWAY IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
592 
WWUS74 KOUN 220301
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CST THU NOV 21 2013

OKZ014>017-024-025-028-029-220415-
/O.CAN.KOUN.WI.Y.0014.000000T0000Z-131122T1200Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-CANADIAN-OKLAHOMA-MCCLAIN-
CLEVELAND-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
PURCELL...NORMAN...MOORE
901 PM CST THU NOV 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS WILL REMAIN BREEZY OVERNIGHT INTO EARLY FRIDAY MORNING
AT 20 TO 30 MPH WITH GUSTS AROUND 35 MPH.

$$

OKZ021>023-027-033>038-044-TXZ083>089-221200-
/O.CON.KOUN.WI.Y.0014.000000T0000Z-131122T1200Z/
BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY
901 PM CST THU NOV 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY FOR PARTS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

* TIMING: THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT 
  TIMES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY 
  BLOW AWAY IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 20, 11:20 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 20, 11:20 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CST WED NOV 20 2013

.AVIATION...
06Z TAFS... SCATTERED SHOWERS/FEW STORMS WILL BE POSSIBLE
OVERNIGHT/THU MORNING. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE
THU AFTN/EVENING ACROSS THE AREA. RAIN CHANGING TO LIGHT FZRA WILL
BE POSSIBLE IN NW OK LATE THU AFTN AND CONT THROUGH EVENING AS
STRONG COLD FRONT MOVES ACROSS REGION. WINTRY PRECIP EXPECTED TO
SPREAD SOUTHEAST THU NIGHT. STRONG WINDS WILL OCCUR BEHIND THE
COLD FRONT. RIGHT NOW CEILINGS EXPECTED TO RANGE FROM VFR TO IFR
THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 953 PM CST WED NOV 20 2013/

UPDATE...
MODIFIED DEWPOINTS AND TEMPS A LITTLE FOR OVERNIGHT PERIOD.
MOST OF ANY SHOWER AND STORM DEVELOPMENT WILL LIKELY BE OVER FAR
NORTHERN AND NORTHEAST OKLAHOMA OVERNIGHT BUT WILL NOT REMOVE THE
LOW POPS ACROSS WESTERN/SOUTHWEST OKLAHOMA WITH IMPACT OF S/WV AND
SPEED MAX JUST NOW EXITING NEW MEXICO.

00Z WRF MODEL...WHICH HAS BEEN SIGNIFICANT OUTLIER TO OTHER MODEL
SUITES...LESS AGGRESSIVE WITH SIGNIFICANT ICE POTENTIAL. DPROG/DT
ON LOCATION/INTENSITY OF HEAVIEST PRECIP BANDS INDICATES FARTHER
EAST AND SOUTH PLACEMENT OF QPF AFTER 12Z FRIDAY. NO SIGNIFICANT
CHANGES TO LATE THURSDAY THROUGH EARLY SATURDAY FORECAST AND WILL
LET MIDSHIFT PONDER NEW GFS/ECM/SREF RUNS BEFORE ADVISORIES ARE
ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  56  66  32  32 /  50  50  70  50
HOBART OK         57  69  28  29 /  30  40  60  40
WICHITA FALLS TX  58  75  34  34 /  20  40  80  60
GAGE OK           51  59  25  26 /  30  30  40  30
PONCA CITY OK     52  60  30  34 /  80  80  70  40
DURANT OK         57  70  46  46 /  30  40  90  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/25/25
Hazardous weather outlook, Nov 20, 4:40 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CST WED NOV 20 2013

OKZ004>048-050>052-TXZ083>090-211300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
440 AM CST WED NOV 20 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE BUT SEVERE WEATHER IS UNLIKELY.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS EVENING AND OVERNIGHT ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS. THIS WILL OCCUR AS AN UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST AND COMBINES WITH A DEVELOPING LOW-LEVEL JET AND
ABUNDANT MOISTURE IN PLACE ACROSS THE AREA. MODEST INSTABILITY
AND WIND SHEAR MAY ALLOW FOR THE POSSIBILITY OF A FEW STRONG
STORMS WITH MARGINALLY SEVERE HAIL...BUT SEVERE STORMS WILL
BE UNLIKELY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A STORM SYSTEM
AND ASSOCIATED SURFACE COLD FRONT MOVE ACROSS THE SOUTHERN
PLAINS. IT APPEARS THAT THERE WILL BE SUFFICIENT INSTABILITY
AND SHEAR TO SUPPORT SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND SOUTHERN PORTIONS OF OKLAHOMA LATE THURSDAY AFTERNOON
AND THURSDAY EVENING. LARGE HAIL WILL BE THE PRIMARY CONCERN.

OTHER HAZARDOUS WEATHER...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AND
THURSDAY NIGHT. A WINTRY MIX OF PRECIPITATION IS EXPECTED...
PRIMARILY IN THE FORM OF FREEZING DRIZZLE AND LIGHT FREEZING
RAIN. THE MOST LIKELY LOCATIONS TO SEE ICE ACCUMULATIONS WILL BE
AREAS WEST OF INTERSTATE-44 THURSDAY NIGHT AND FRIDAY.

ALONG WITH LIKELIHOOD OF WINTRY PRECIPITATION...THE STRONG
NORTHERLY WIND THURSDAY NIGHT THROUGH FRIDAY NIGHT IS EXPECTED
TO PRODUCE WIND CHILL VALUES IN THE TEENS AND 20S.

ANOTHER ROUND OF WINTRY PRECIPITATION WILL BE POSSIBLE SUNDAY
NIGHT THROUGH TUESDAY AS A STRONG UPPER STORM SYSTEM MOVES
ACROSS THE SOUTHERN PLAINS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND 5 AM THURSDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:14 AM CSTWinter Weather AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 40 more50 hr
Nov 21, 5:21 PM CSTSpecial Weather StatementOUNClay24 min

Nearby

Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.